Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2011 (2011), Article ID 980686, 10 pages
http://dx.doi.org/10.1155/2011/980686
Research Article

Hopf Bifurcation of a Mathematical Model for Growth of Tumors with an Action of Inhibitor and Two Time Delays

1Institute of Systems Science and Mathematics, Naval Aeronautical and Astronautical University, Yantai, Shandong 264001, China
2Department of Mathematics, Zhaoqing University, Zhaoqing, Guangdong 526061, China

Received 3 November 2010; Accepted 25 January 2011

Academic Editor: Allan C. Peterson

Copyright © 2011 Bao Shi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. M. Byrne, “The effect of time delays on the dynamics of avascular tumor growth,” Mathematical Biosciences, vol. 144, no. 2, pp. 83–117, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. H. M. Byrne, “Growth of nonnecrotic tumors in the presence and absence of inhibitors,” Mathematical Biosciences, vol. 130, no. 2, pp. 151–181, 1995. View at Publisher · View at Google Scholar
  3. H. M. Byrne and M. A. J. Chaplain, “Growth of necrotic tumors in the presence and absence of inhibitors,” Mathematical Biosciences, vol. 135, no. 2, pp. 187–216, 1996. View at Publisher · View at Google Scholar
  4. M. J. Dorie, R. F. Kallman, D. F. Rapacchietta et al., “Migration and internalization of cells and polystyrene microspheres in tumor cell spheroids,” Experimental Cell Research, vol. 141, no. 1, pp. 201–209, 1982. View at Google Scholar
  5. H. Greenspan, “Models for the growth of solid tumor by diffusion,” Studies in Applied Mathematics, vol. 51, pp. 317–340, 1972. View at Google Scholar
  6. H. P. Greenspan, “On the growth and stability of cell cultures and solid tumors,” Journal of Theoretical Biology, vol. 56, no. 1, pp. 229–242, 1976. View at Publisher · View at Google Scholar
  7. R. R. Sarkar and S. Banerjee, “A time delay model for control of malignant tumor growth,” in National Conference on Nonlinear Systems and Dynamics, pp. 1–4, 2006.
  8. K. Thompson and H. Byrne, “Modelling the internalisation of labelled cells in tumor spheroids,” Bulletin of Mathematical Biology, vol. 61, pp. 601–623, 1999. View at Google Scholar
  9. J. Ward and J. King, “Mathematical modelling of avascular-tumor growth II: modelling grwoth saturation,” IMA Journal of Mathematics Applied in Medicine and Biology, vol. 15, pp. 1–42, 1998. View at Google Scholar
  10. M. Bodnar and U. Foryś, “Time delay in necrotic core formation,” Mathematical Biosciences and Engineering, vol. 2, no. 3, pp. 461–472, 2005. View at Google Scholar · View at Zentralblatt MATH
  11. S. Cui, “Analysis of a mathematical model for the growth of tumors under the action of external inhibitors,” Journal of Mathematical Biology, vol. 44, no. 5, pp. 395–426, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. S. Cui and A. Friedman, “Analysis of a mathematical model of the effect of inhibitors on the growth of tumors,” Mathematical Biosciences, vol. 164, no. 2, pp. 103–137, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. S. Cui and A. Friedman, “Analysis of a mathematical model of the growth of necrotic tumors,” Journal of Mathematical Analysis and Applications, vol. 255, no. 2, pp. 636–677, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. S. Cui and S. Xu, “Analysis of mathematical models for the growth of tumors with time delays in cell proliferation,” Journal of Mathematical Analysis and Applications, vol. 336, no. 1, pp. 523–541, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. U. Fory and M. Bodnar, “Time delays in proliferation process for solid avascular tumour,” Mathematical and Computer Modelling, vol. 37, no. 11, pp. 1201–1209, 2003. View at Publisher · View at Google Scholar
  16. U. Foryś and M. Kolev, “Time delays in proliferation and apoptosis for solid avascular tumour,” in Mathematical Modelling of Population Dynamics, vol. 63 of Banach Center Publications, pp. 187–196, Polish Academy of Sciences, Warsaw, Poland, 2004. View at Google Scholar · View at Zentralblatt MATH
  17. A. Friedman and F. Reitich, “Analysis of a mathematical model for the growth of tumors,” Journal of Mathematical Biology, vol. 38, no. 3, pp. 262–284, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. M. J. Piotrowska, “Hopf bifurcation in a solid avascular tumour growth model with two discrete delays,” Mathematical and Computer Modelling, vol. 47, no. 5-6, pp. 597–603, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. S. Xu, “Hopf bifurcation of a free boundary problem modeling tumor growth with two time delays,” Chaos, Solitons & Fractals, vol. 41, no. 5, pp. 2491–2494, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Xu, “Analysis of tumor growth under direct effect of inhibitors with time delays in proliferation,” Nonlinear Analysis: Real World Applications B, vol. 11, no. 1, pp. 401–406, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. J. Hale, Theory of Functional Differential Equations, Springer, New York, NY, USA, 2nd edition, 1977, Applied Mathematical Sciences.
  22. M. Bodnar, “The nonnegativity of solutions of delay differential equations,” Applied Mathematics Letters, vol. 13, no. 6, pp. 91–95, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. X. Li, S. Ruan, and J. Wei, “Stability and bifurcation in delay-differential equations with two delays,” Journal of Mathematical Analysis and Applications, vol. 236, no. 2, pp. 254–280, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. M. J. Piotrowska, “A remark on the ODE with two discrete delays,” Journal of Mathematical Analysis and Applications, vol. 329, no. 1, pp. 664–676, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH